MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCFH
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the returned device was visually inspected, and it was found peek housing cracked with internals parts exposed.Per the event, the catheter was tested for electrical performance and stockert compatibility and it was found within specifications.A manufacturing record evaluation was performed for the finished device 30259397m number, and no internal action was found during the review.The customer complaint cannot be confirmed.The root cause of the peek housing damage cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the handling of the device during the shipment; however, this cannot be conclusively determined.Additionally, the customer provided a photo of the stockert screen.An evaluation was performed, and according to pictures provided, no impedance was observed.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
It was reported that a supraventricular tachycardia (svt) ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter for which the biosense webster, inc.Product analysis lab identified a crack in the peek housing with internal wires exposed.Initially it was reported that during the procedure, impedance could not be displayed.A second catheter was used to complete the procedure.No patient consequence was reported.The no impedance issue was assessed as a not reportable issue, since the impedance is not displayed, the device can¿t be used.The potential risk that it could cause or contribute to a death or serious deterioration in state of health is remote.On january 22, 2020, the biosense webster, inc.Product analysis lab received the device for evaluation, and upon initial visual inspection it was noted that the product revealed no physical damage.On february 5, 2020, after further analysis and testing, it was found that the peek housing was cracked with internals parts exposed.This event was originally considered not mdr reportable, however, biosense webster, inc.Became aware of a reportable malfunction through second visual analysis on february 5, 2020 and have reassessed this complaint as reportable.Therefore, the awareness date for this reportable lab finding is february 5, 2020.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9774998
Report Number2029046-2020-00323
Device Sequence Number14056275
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model NumberNI75TCFH
Device Catalogue NumberNI75TCFH
Device Lot Number30259397M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2020
Initial Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1